MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. POLYURETHANE DUAL LUMEN OCCLUSION CATHETER; CATHETER TIP OCCLUDER

LEMAITRE VASCULAR, INC. POLYURETHANE DUAL LUMEN OCCLUSION CATHETER; CATHETER TIP OCCLUDER
Catalog Number 5F-2L-80
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed the balloon of the catheter had ruptured.No other defects were noted in this device.Device was used for removing for a clot which contradicts with the intended use of this device.This polyurethane dual lumen catheter is indented for temporarily occluding vessels during surgery.The root cause of the balloon failure is determined to be an user error.The arterial occlusion catheter should not be used for the removal of emboli/thrombi since this catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During declotting, the balloon of the dual lumen occlusion catheter ruptured when it was pulled out of the arterial site.There was no injury to the patient as the result of the incident.

Brand Name
POLYURETHANE DUAL LUMEN OCCLUSION CATHETER
Common Device Name
CATHETER TIP OCCLUDER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9512435
Report Number1220948-2019-00173
Device Sequence Number388613
Product Code DQT
UDI-Device Identifier00840663102273
UDI-Public00840663102273
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K844918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number5F-2L-80
Device Lot NumberIOC1075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1